Alert archive / North Dakota / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 155, NWS Grand Forks, ND

August 12, 2011Barnes County, Cass County, Ransom County, North Dakota

NWS Grand Forks, ND issued this severe thunderstorm warning at Aug 12, 2011, 4:19 PM CDT for Barnes County, Cass County, Ransom County, North Dakota. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 12, 2011, 4:19 PM CDT (21:19 UTC)
Expired
Aug 12, 2011, 4:53 PM CDT
In force
34 min
Issued by
NWS Grand Forks, ND
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Barnes County, ND, Cass County, ND, Ransom County, ND

The radar

The Fargo/Grand Forks radar (KMVX), 100 km from the middle of the area, began a volume at 21:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 12, 1:47 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Aberdeen, SD (KABR), launched 12:00Z, 9.3 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 12:00Z on 2011-08-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 9 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 12:00Z on 2011-08-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
9 J/kg
Mixed-layer CIN
-231 J/kg
Mixed-layer LCL
847 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

581 
WUUS53 KFGF 122119
SVRFGF
NDC003-017-073-122215-
/O.NEW.KFGF.SV.W.0155.110812T2119Z-110812T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
419 PM CDT FRI AUG 12 2011

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN BARNES COUNTY IN SOUTHEAST NORTH DAKOTA...
  WESTERN CASS COUNTY IN SOUTHEAST NORTH DAKOTA...
  NORTHERN RANSOM COUNTY IN SOUTHEAST NORTH DAKOTA...

* UNTIL 515 PM CDT

* AT 418 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS LOCATED 5 MILES
  NORTH OF KATHRYN...OR 12 MILES SOUTH OF VALLEY CITY...MOVING TO THE
  EAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  NOME AROUND 430 PM CDT.
  FINGAL AROUND 435 PM CDT.
  ORISKA AND LUCCA AROUND 440 PM CDT.
  ENDERLIN AROUND 445 PM CDT.

THEREAFTER SOME OTHER LOCATIONS IMPACTED BY THE SEVERE THUNDERSTORM
INCLUDE TOWER CITY...SHELDON...BUFFALO...EMBDEN AND CASSELTON.

FOR MOTORISTS ON INTERSTATE 94...THE SEVERE THUNDERSTORM WILL BE
BETWEEN...MILE MARKER 302 AROUND 440 PM CDT...AND MILE MARKER 331
AROUND 515 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.

&&

LAT...LON 4643 9798 4657 9805 4662 9804 4663 9808
      4690 9822 4721 9739 4666 9705 4663 9720
      4663 9727 4661 9728
TIME...MOT...LOC 2119Z 254DEG 25KT 4675 9795
WIND...HAIL 60MPH 1.00IN

$$
SPEICHER
1 follow-up statement
379 
WWUS53 KFGF 122153
SVSFGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
453 PM CDT FRI AUG 12 2011

NDC003-017-073-122203-
/O.CAN.KFGF.SV.W.0155.000000T0000Z-110812T2215Z/
BARNES ND-CASS ND-RANSOM ND-
453 PM CDT FRI AUG 12 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN RANSOM...WESTERN CASS
AND SOUTHEASTERN BARNES COUNTIES IN SOUTHEAST NORTH DAKOTA IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 8 PM.

LAT...LON 4643 9798 4657 9805 4662 9804 4663 9808
      4690 9822 4721 9739 4666 9705 4663 9720
      4663 9727 4661 9728
TIME...MOT...LOC 2153Z 254DEG 25KT 4681 9762

$$
SPEICHER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 2:09 PM CDT, 2 hours 10 minutes earlier.

Area forecast discussion, Aug 12, 2:09 PM CDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
209 PM CDT FRI AUG 12 2011

.SHORT TERM... /TONIGHT THROUGH MON/
FORECAST PROBLEM OF THE DAY WILL BE SEVERE THREAT LATE THIS
AFTERNOON INTO MID EVENING.

CURRENT WATER VAPOR SHOWS CLOSED UPPER LOW OVER WEST CENTRAL
NORTH DAKOTA. THE 12Z GFS INITIALIZED SLIGHTLY BETTER THAN THE 12Z
NAM ON THE POSITION OF THE UPPER LOW...AND THE 00Z ECMWF VERIFIED
VERY WELL WITH THE LOWS 12Z POSITION. THE ECMWF BECOMES THE
SLOWEST SOLUTION WITH THE PASSING OF THE UPPER LOW THROUGH MY
EASTERN ZONES...THUS PREFER A GFS/ECMWF BLEND FOR TIMING.

CURRENT RADAR SHOWING CONVECTION ENTERING DEVILS LAKE BASIN AT THE
CURRENT TIME. THE FAR NORTHEAST HAS SEEN PLENTIFUL SOLAR
TODAY...AND NOTHING MORE THAN THIN CIRRUS OVER THE SOUTHERN THIRD
OF THE CWA. THUS TEMPS ACROSS THE SOUTH ARE 5 TO 10 DEGREES WARMER
THAN MOST OF THE CLOUDED PORTION OF THE CWA. THERE WAS ALSO A WEDGE
OF MOSTLY CLEAR SKIES UP THE SHEYENNE VALLEY INTO DVL THROUGH
NOONTIME...SO TEMPS IN THIS REGION HAVE ALSO CLIMBED INTO THE LOWER
70S. CURRENT SPC MOST UNSTABLE CAPES SHOW 2K J/KG JUST WEST OF
RANSOM/SARGENT COUNTIES...EXTENDING UP THROUGH EDDY AND FOSTER.

LATE AFTERNOON THROUGH EARLY EVENING...INSTABILITY SHOULD SHIFT
EASTWARD INTO SHEYENNE AND SOUTHERN VALLEY AS UPPER LOW
APPROACHES AND HEATING CONTINUES. WEAK SFC CONVERGENCE BNDRY
EXTENDING FROM CENTRAL ND INTO WEST CENTRAL MN...COUPLED WITH SHARP
VORT MAX MOVING INTO EASTERN ND...WILL PROVIDE SUFFICIENT LIFT
DESPITE LACKING ANY 0 TO 6 KM BULK SHEAR. WILL ONLY NEED CORES
FROM 23K TO 25K FOR QUARTER SIZED HAIL...SO A FEW SEVERES LATE
THIS AFTN INTO EARLY EVENING ARE LIKELY. ANOTHER CONCERN WILL BE A
FEW TORNADOES AS THE UPPER LOW PASSES OVER...WITH COLD CORE FUNNEL
POTENTIAL IN THIS TYPE OF SETUP. SEVERE WATCH OUT FOR MOST OF EASTERN
NORTH DAKOTA...WITH HAIL THE PRIMARY THREAT...THROUGH 01Z.

LATEST MODEL RUNS SHOWING UPPER LOW OVER SOUTHERN VALLEY AT
06Z...AND INTO THE ALEXANDRIA AREA BY 12Z. THUS HAVE KEPT SOME
POPS IN BEYOND 12Z WITH THE MODELS TRENDING SLOWER EACH RUN.

SAT THROUGH MON...WITH EXCEPTION OF SOME LINGERING SHOWERS IN THE
SOUTHEAST SATURDAY MORNING...EXPECT HIGH PRESSURE TO MOVE OVER THE
AREA AND DOMINATE THE WEATHER PATTERN THIS WEEKEND. SHOULD
GENERALLY SEE DAYTIME HIGHS IN THE MID 70S. RETURN FLOW WILL SETUP
MONDAY AND TEMPS WILL NEAR THE 80 MARK.

.LONG TERM... /MON NIGHT THROUGH THURSDAY/
THE EARLY PART OF THE PERIOD STILL LOOKS WET. THE MODELS ARE STILL
INDICATING SURFACE LOW PRESSURE IN THE WESTERN DAKOTAS WILL PROGRESS
EASTWARD AND BRING SHOWERS AND THUNDERSTORMS TO THE FA. INCREASED
POPS DUE TO THIS MODEL TO MODEL CONTINUITY THROUGH THE TUESDAY
TIMEFRAME.

THE MODELS HAD BEEN INDICATING THAT THE SURFACE LOW PRESSURE WOULD
SLOWLY MOVE THROUGH THE NORTHERN PLAINS...AS WELL AS AN UPPER LEVEL
TROUGH/LOW THAT WILL MOVE EAST ALONG THE CANADIAN BORDER.
HOWEVER...THE LATEST 12Z GFS AND GEM RUNS BRING THOSE FEATURES
THROUGH THE NORTHERN PLAINS CONSIDERABLY FASTER THAN PREVIOUS RUNS.
THOUGHT THE POPS WEDNESDAY NIGHT AND THURSDAY WERE TOO HIGH SINCE
DUE TO THE DRIER GFS AND GEM...SO LOWERED POPS FOR THOSE PERIODS.

DAILY HIGH TEMPERATURES DURING THIS PERIOD SHOULD BE NEAR OR
SLIGHTLY BELOW NORMAL.

&&

.AVIATION...
VFR CIGS AND VSBYS ARE FORECASTED THROUGH SATURDAY MORNING.
HOWEVER...THERE IS THE THREAT OF SCATTERED THUNDERSTORMS THIS
AFTERNOON AND THROUGH THIS EVENING. IT IS DIFFICULT TO DETERMINE
TIMING AND LOCATION MUCH IN ADVANCE DUE TO THE SCATTERED NATURE OF
THE STORMS. WILL FORECAST TIMING AS BEST AS POSSIBLE. MVFR VSBYS AND
CIGS ARE POSSIBLE IF THUNDERSTORMS DIRECTLY HIT ANY TAF SITES.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...NONE.
MN...NONE.
&&

SPEICHER/GROCHOCINSKI
Hazardous weather outlook, Aug 12, 2:30 PM CDT, 1 hour 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
230 PM CDT FRI AUG 12 2011

NDZ014-015-024-026>030-038-039-049-052-053-131930-
BENSON-RAMSEY-EDDY-NELSON-GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-
CASS-RANSOM-SARGENT-RICHLAND-
230 PM CDT FRI AUG 12 2011

...SEVERE THUNDERSTORM WATCH UNTIL 8 PM THIS EVENING...

.DAY ONE...THIS AFTERNOON AND TONIGHT

SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH 8 PM THIS EVENING. A
STRONG UPPER LEVEL WAVE WILL MOVE INTO EASTERN NORTH DAKOTA
THIS AFTERNOON AND RESULT IN THUNDERSTORMS ACROSS PORTIONS OF
EASTERN NORTH DAKOTA. HEAVY RAIN AND LARGE HAIL WILL BE THE
PRIMARY THREATS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE WILL BE MULTIPLE CHANCES FOR THUNDERSTORMS NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE REQUIRED.

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-016-054-131930-
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER-
PEMBINA-EASTERN WALSH-WESTERN WALSH-
230 PM CDT FRI AUG 12 2011

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS WILL DEVELOP THIS EVENING ACROSS PORTIONS OF
WEST CENTRAL AND NORTHWEST MINNESOTA. LOCALLY HEAVY RAINFALL
AND SMALL HAIL ARE POSSIBLE...ESPECIALLY ACROSS WEST CENTRAL
MINNESOTA.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS WEST
CENTRAL MINNESOTA THIS EVENING. LARGE HAIL AND AN ISOLATED TORNADO
ARE THE PRIMARY THREATS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE WILL BE MULTIPLE CHANCES FOR THUNDERSTORMS NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS PROBABLE.

SPEICHER

In the hours before

Special weather statement, Aug 12, 2:53 PM CDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
253 PM CDT FRI AUG 12 2011

NDZ029-030-122015-
STEELE ND-TRAILL ND-
253 PM CDT FRI AUG 12 2011

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN TRAILL AND EASTERN STEELE
COUNTIES UNTIL 315 PM CDT...

AT 250 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
THUNDERSTORM NEAR MAYVILLE...OR 29 MILES SOUTHWEST OF GRAND FORKS...
MOVING TO THE WEST AT 5 MPH.

HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THE STORM.

THE STORM WILL BE NEAR...
PORTLAND AROUND 305 PM CDT.
HATTON AROUND 315 PM CDT.

BE PREPARED TO TAKE SHELTER IF THE STORMS INTENSIFY AND BECOME
SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.

GROCHOCINSKI
Special weather statement, Aug 12, 2:55 PM CDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
255 PM CDT FRI AUG 12 2011

MNZ005-122030-
ROSEAU MN-
255 PM CDT FRI AUG 12 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ROSEAU COUNTY UNTIL 330
PM CDT...

AT 250 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
THUNDERSTORM 12 MILES NORTHEAST OF ROSEAU...MOVING TO THE SOUTH AT 15
MPH.

HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THE STORM.

THE STORM WILL BE NEAR...
ROSEAU AND SALOL AROUND 330 PM CDT.

BE PREPARED TO TAKE SHELTER IF THE STORMS INTENSIFY AND BECOME
SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.

GROCHOCINSKI
Special weather statement, Aug 12, 3:03 PM CDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
303 PM CDT FRI AUG 12 2011

MNZ006-009-122030-
LAKE OF THE WOODS MN-NORTH BELTRAMI MN-
303 PM CDT FRI AUG 12 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BELTRAMI AND
SOUTHWESTERN LAKE OF THE WOODS COUNTIES UNTIL 330 PM CDT...

AT 259 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
THUNDERSTORM 34 MILES SOUTHWEST OF BAUDETTE...OR 41 MILES SOUTHEAST
OF ROSEAU...MOVING TO THE WEST AT 10 MPH.

HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THE STORM.

THE STORM WILL BE NEAR...
MALCOLM AROUND 330 PM CDT.

BE PREPARED TO TAKE SHELTER IF THE STORMS INTENSIFY AND BECOME
SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.

GROCHOCINSKI
Special weather statement, Aug 12, 3:17 PM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
317 PM CDT FRI AUG 12 2011

NDZ029-030-122045-
STEELE ND-TRAILL ND-
317 PM CDT FRI AUG 12 2011

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN TRAILL AND EASTERN STEELE
COUNTIES UNTIL 345 PM CDT...

AT 313 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
THUNDERSTORM NEAR PORTLAND...OR 35 MILES SOUTHWEST OF GRAND FORKS...
MOVING TO THE SOUTHWEST AT 10 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THE STORM...ALONG WITH HEAVY RAIN.

THE STORM WILL BE NEAR...
SHERBROOKE AROUND 345 PM CDT.

BE PREPARED TO TAKE SHELTER IF THE STORMS INTENSIFY AND BECOME
SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

GROCHOCINSKI
Special weather statement, Aug 12, 3:29 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
329 PM CDT FRI AUG 12 2011

NDZ024-026-028-038-049-122130-
BARNES ND-EDDY ND-GRIGGS ND-NELSON ND-RANSOM ND-
329 PM CDT FRI AUG 12 2011

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN RANSOM...SOUTHWESTERN
NELSON...GRIGGS...SOUTHEASTERN EDDY AND WESTERN BARNES COUNTIES UNTIL
430 PM CDT...

AT 327 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
THUNDERSTORMS ALONG A LINE EXTENDING FROM 21 MILES SOUTHEAST OF NEW
ROCKFORD TO 31 MILES SOUTH OF JAMESTOWN...MOVING TO THE NORTHEAST AT
15 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
LIGHTNING.

THE STORMS WILL BE NEAR...
URBANA AROUND 355 PM CDT.
WIMBLEDON AROUND 400 PM CDT.
ECKELSON AROUND 410 PM CDT.
SUTTON AROUND 415 PM CDT.

FOR MOTORISTS ON INTERSTATE 94...THE STORMS WILL BE BETWEEN NORTH
DAKOTA MILE MARKER 272 AND NORTH DAKOTA MILE MARKER 295...

BE PREPARED TO TAKE SHELTER IF THE STORMS INTENSIFY AND BECOME
SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

ROGERS
Special weather statement, Aug 12, 3:52 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
352 PM CDT FRI AUG 12 2011

MNZ005-122115-
ROSEAU MN-
352 PM CDT FRI AUG 12 2011

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ROSEAU COUNTY UNTIL 415
PM CDT...

AT 345 PM CDT...THE PUBLIC REPORTED A FUNNEL ABOUT 7 MILES SOUTH OF
ROSEAU WITHIN A LINE OF STORMS EXTENDING FROM 8 MILES EAST OF
ROSEAU TO 10 MILES SOUTH OF ROSEAU...MOVING TO THE SOUTHEAST AT 5
MPH. THE ENVIRONMENT DOES NOT SUPPORT THE DEVELOPMENT OF
TORNADOES...BUT PLEASE CONTINUE TO REPORT ANY FUNNEL SIGHTINGS TO
YOUR LOCAL LAW ENFORCEMENT OR NATIONAL WEATHER SERVICE.

HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THE STORMS.

THE STORMS WILL BE NEAR...
WANNASKA AND PENCER AROUND 415 PM CDT.

BE PREPARED TO TAKE SHELTER IF THE STORMS INTENSIFY AND BECOME
SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.

GROCHOCINSKI

The office that day

Everything else NWS Grand Forks, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 12, 1:27 PM CDTSevere Thunderstorm WarningFGFBenson, Eddy63 min
Aug 12, 2:30 PM CDTSevere Thunderstorm WarningFGFNelson, Ramsey60 min
Aug 12, 2:39 PM CDTAreal Flood AdvisoryFGFBenson, Eddy6 hr
Aug 12, 3:57 PM CDTSevere Thunderstorm WarningFGFGriggs, Steele48 min
Aug 12, 4:08 PM CDTAreal Flood AdvisoryFGFEddy5 hr
Aug 12, 4:27 PM CDTAreal Flood AdvisoryFGFGrand Forks, Griggs, Nelson, Steele6 hr
Aug 12, 4:37 PM CDTSevere Thunderstorm WarningFGFRichland53 min
Aug 12, 5:28 PM CDTSevere Thunderstorm WarningFGFCass, Traill47 min
Aug 12, 5:57 PM CDTSevere Thunderstorm WarningFGFCass38 min
Aug 12, 6:19 PM CDTAreal Flood AdvisoryFGFCass6 hr

Nearby

Severe Thunderstorm Warnings in North Dakota, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.